Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 2, 2021Eddy County, New Mexico

NWS Midland/Odessa, TX issued this special weather statement at Jun 2, 2021, 3:29 PM MDT for Eddy County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 3:29 PM MDT (21:29 UTC)
Expired
Jun 2, 2021, 4:15 PM MDT
In force
46 min
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

977 
WWUS84 KMAF 022129
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
429 PM CDT Wed Jun 2 2021
 
NMZ027-028-TXZ273-022215-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-
429 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTH
CENTRAL CULBERSON COUNTIES UNTIL 515 PM CDT/415 PM MDT/...

At 429 PM CDT/329 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Carlsbad Caverns National Park, or 16
miles northeast of Pine Springs, moving south at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Carlsbad Caverns National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3245 10466 3245 10441 3177 10439 3163 10456
      3176 10471
TIME...MOT...LOC 2129Z 358DEG 10KT 3199 10456 

$$

88

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:05 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 2, 2:05 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
305 PM CDT Wed Jun 2 2021

.DISCUSSION...
Current radar and satellite is showing storms beginning to develop
along a remnant outflow boundary in the Permian Basin, and also in
the higher elevations west of the Pecos River. These storms will
increase in coverage with still several hours of heating left.
Instability and shear is enough that some of these storms will
become severe and potential slow movement may also add an isolated
flash flood threat as well. An upper level disturbance moving
southeast across West Texas may also cause more storms to develop
to the north later tonight, developing into an MCS that will move
southeast across the basin creating a greater wind and flood
threat.

An upper level low will develop from a departing trough and linger
for a few days. Tomorrow it will be located over MAF before
slowly moving east into the weekend. This will cause scattered
showers and storms to once again develop Thursday with rain
chances diminishing each day afterward as the lift exits the
region. A weak ridge building out of Mexico will not only bring
some drier weather but will also let temperatures increase back to
near normal earl next week. A dryline will likely form from
southeastern New Mexico to the Big Bend with temperatures being
moderated some to the east of the dryline by cooler southeast
winds.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     61  80  62  81 /  60  30  20  20
Carlsbad                       61  83  62  86 /  40  30  10  20
Dryden                         66  86  65  82 /  40  40  40  40
Fort Stockton                  62  83  62  84 /  40  50  30  30
Guadalupe Pass                 59  78  60  80 /  30  40  20  20
Hobbs                          59  81  59  82 /  50  30  10  10
Marfa                          52  81  51  80 /  30  70  30  40
Midland Intl Airport           61  81  62  82 /  60  40  20  20
Odessa                         61  81  61  82 /  50  40  20  20
Wink                           62  86  62  87 /  40  30  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

89/10
Hazardous weather outlook, Jun 2, 11:46 AM MDT, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1246 PM CDT Wed Jun 2 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-031800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1246 PM CDT Wed Jun 2 2021 /1146 AM MDT Wed Jun 2 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

There is a slight risk of severe storms this afternoon and into the
overnight, a few storms may produce hail, strong winds, frequent
lightning, and locally heavy rain that may result in flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms remain in the forecast for most areas Wednesday and
Thursday, a few may be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, Jun 2, 2:53 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
353 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             6 W TARZAN              32.31N 102.08W
06/02/2021  E1.25 INCH       Martin             TX   TRAINED SPOTTER

            SPOTTER REPORTED HALF DOLLAR SIZED HAIL ON TX 176

&&

SCOTT.KLEEBAUER
Special weather statement, Jun 2, 3:04 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
404 PM CDT Wed Jun 2 2021

TXZ277-278-022145-
Davis Mountains Foothills TX-Davis Mountains TX-
404 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES...NORTH
CENTRAL JEFF DAVIS AND EAST CENTRAL CULBERSON COUNTIES UNTIL 445 PM
CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of McDonald Observatory, or 16 miles southeast of Kent,
moving northwest at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Kent, Buffalo Trail Scout Camp and Black Mountain.

This includes the following highways...
 Interstate 10 between mile markers 175 and 186.
 Interstate 20 near mile marker 0.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 10381 3065 10412 3101 10438 3114 10410
TIME...MOT...LOC 2104Z 151DEG 13KT 3086 10410

88
Special weather statement, Jun 2, 3:12 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
412 PM CDT Wed Jun 2 2021

TXZ052-053-063-022200-
Mitchell TX-Glasscock TX-Howard TX-
412 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...SOUTHERN
MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 500 PM CDT...

At 411 PM CDT, Doppler radar was tracking strong thunderstorms near
Champion Creek Reservoir, or 8 miles southeast of Colorado City,
moving northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Loraine, Champion Creek Reservoir, Lake Colorado City State Park and
Lake Colorado City.

This includes Interstate 20 between mile markers 222 and 228.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.

LAT...LON 3209 10126 3201 10127 3201 10133 3213 10134
      3235 10088 3248 10066 3209 10067
TIME...MOT...LOC 2111Z 239DEG 15KT 3231 10076

89
Special weather statement, Jun 2, 3:22 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
422 PM CDT Wed Jun 2 2021

TXZ272-276>278-022145-
Van Horn and Highway 54 Corridor TX-Marfa Plateau TX-
Davis Mountains Foothills TX-Davis Mountains TX-
422 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFF DAVIS AND
SOUTHWESTERN CULBERSON COUNTIES UNTIL 445 PM CDT...

At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Plateau, or 20 miles southeast of Van Horn, moving
southeast at 5 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Valentine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3093 10484 3107 10442 3069 10419 3056 10454
TIME...MOT...LOC 2121Z 324DEG 5KT 3086 10456

88
Special weather statement, Jun 2, 3:26 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
426 PM CDT Wed Jun 2 2021

TXZ276>278-022215-
Marfa Plateau TX-Davis Mountains Foothills TX-Davis Mountains TX-
426 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...
SOUTHEASTERN JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 515
PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marfa Municipal Airport, or 7 miles north of Marfa, moving east at 30
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Alpine, Marfa, Fort Davis, Bloys Camp, Alpine-Casparis Municipal
Airport, Davis Mountains State Park, McDonald Observatory, Camp Mitre
Peak, Marfa Municipal Airport, Black Mountain, Star Mountain, Indian
Lodge and Fort Davis National Historical Site.

LAT...LON 3072 10434 3066 10415 3084 10372 3031 10353
      3026 10427 3028 10429
TIME...MOT...LOC 2126Z 263DEG 26KT 3042 10404

89
Special weather statement, Jun 2, 3:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
429 PM CDT Wed Jun 2 2021

NMZ027-028-TXZ273-022215-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-
429 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTH
CENTRAL CULBERSON COUNTIES UNTIL 515 PM CDT/415 PM MDT/...

At 429 PM CDT/329 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Carlsbad Caverns National Park, or 16
miles northeast of Pine Springs, moving south at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Carlsbad Caverns National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3245 10466 3245 10441 3177 10439 3163 10456
      3176 10471
TIME...MOT...LOC 2129Z 358DEG 10KT 3199 10456

88

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:18 PM MDTSpecial Weather StatementMAFGaines42 min
Jun 1, 6:27 PM MDTSevere Thunderstorm WarningMAFAndrews, Gaines63 min
Jun 1, 6:31 PM MDTSpecial Weather StatementMAFPresidio59 min
Jun 1, 7:12 PM MDTSevere Thunderstorm WarningMAFAndrews63 min
Jun 1, 8:16 PM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland48 min
Jun 2, 12:47 PM MDTSpecial Weather StatementMAFDawson43 min
Jun 2, 1:00 PM MDTSpecial Weather StatementMAFGaines45 min
Jun 2, 1:18 PM MDTSpecial Weather StatementMAFCulberson42 min
Jun 2, 1:30 PM MDTSevere Thunderstorm WarningMAFDawson, Martin60 min
Jun 2, 1:53 PM MDTSpecial Weather StatementMAFAndrews37 min
Jun 2, 1:58 PM MDTSpecial Weather StatementMAFCulberson32 min
Jun 2, 2:14 PM MDTSpecial Weather StatementMAFMitchell46 min
Jun 2, 2:20 PM MDTSevere Thunderstorm WarningMAFAndrews, Gaines55 min
Jun 2, 2:22 PM MDTFlash Flood WarningMAFCulberson4 hr
Jun 2, 2:23 PM MDTSevere Thunderstorm WarningMAFAndrews, Dawson, Howard, Martin67 min
Jun 2, 2:28 PM MDTSpecial Weather StatementMAFCulberson47 min
Jun 2, 2:30 PM MDTSpecial Weather StatementMAFCulberson45 min
Jun 2, 2:37 PM MDTFlash Flood WarningMAFAndrews, Dawson, Gaines, Martin3 hr
Jun 2, 3:03 PM MDTSevere Thunderstorm WarningMAFCulberson57 min
Jun 2, 3:04 PM MDTSpecial Weather StatementMAFJeff Davis41 min
Jun 2, 3:08 PM MDTAreal Flood AdvisoryMAFMitchell3 hr
Jun 2, 3:10 PM MDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis, Reeves65 min
Jun 2, 3:12 PM MDTSpecial Weather StatementMAFMitchell48 min
Jun 2, 3:14 PM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler46 min
Jun 2, 3:17 PM MDTSevere Thunderstorm WarningMAFMitchell, Scurry21 min
Jun 2, 3:17 PM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Glasscock, Martin, Midland43 min
Jun 2, 3:22 PM MDTSpecial Weather StatementMAFJeff Davis23 min
Jun 2, 3:26 PM MDTSpecial Weather StatementMAFJeff Davis49 min
Jun 2, 3:53 PM MDTAreal Flood AdvisoryMAFCulberson3 hr
Jun 2, 3:55 PM MDTAreal Flood AdvisoryMAFCulberson, Jeff Davis, Presidio3 hr
Jun 2, 3:58 PM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler62 min
Jun 2, 4:00 PM MDTSpecial Weather StatementMAFMidland45 min
Jun 2, 4:15 PM MDTSpecial Weather StatementMAFPresidio45 min
Jun 2, 4:15 PM MDTSpecial Weather StatementMAFReeves45 min
Jun 2, 4:53 PM MDTSpecial Weather StatementMAFBrewster52 min
Jun 2, 4:59 PM MDTSpecial Weather StatementMAFWinkler46 min
Jun 2, 5:17 PM MDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler43 min
Jun 2, 5:35 PM MDTAreal Flood AdvisoryMAFBrewster, Presidio3 hr
Jun 2, 5:46 PM MDTSpecial Weather StatementMAFWinkler44 min
Jun 2, 5:50 PM MDTSpecial Weather StatementMAFReeves40 min
Jun 2, 5:52 PM MDTAreal Flood AdvisoryMAFAndrews, Ector, Gaines, Winkler3 hr
Jun 2, 5:53 PM MDTSpecial Weather StatementMAFBrewster52 min
Jun 2, 4:17 PM MDTSpecial Weather StatementMAFEddy43 min
Jun 2, 5:01 PM MDTAreal Flood AdvisoryMAFEddy3 hr
Jun 2, 5:01 PM MDTSpecial Weather StatementMAFLea44 min
Jun 2, 5:01 PM MDTSpecial Weather StatementMAFEddy44 min
Jun 2, 5:34 PM MDTSpecial Weather StatementMAFEddy41 min
Jun 2, 5:36 PM MDTSpecial Weather StatementMAFLea39 min
Jun 2, 5:43 PM MDTSevere Thunderstorm WarningMAFEddy, Lea62 min

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.